MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 10/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found, supporting the fact the device met material, assembly and performance specifications.There was no returned product for this complaint.A non-conformance was initiated to further investigate this issue and document any applicable corrections.
 
Event or Problem Description
Physician had a very difficult retrograde cto case and used the turnpike lp 150 to access the collateral branches.While spinning the catheter in both directions, the hub of the turnpike lp 150 broke off.Spent an hour an a half working on getting the catheter out with out losing their wire placement.The catheter came out, however, not in one piece.Physician had to cut it to remove catheter w/o losing wire.
 
Additional Manufacturer Narrative
The returned product evaluation confirmed the event.The catheter shaft had separated under the strain relief.Further investigation found it is likely that the catheter coils underneath the strain relief were disturbed during the hub and strain relief molding process.An internal corrective action is associated to this event to address the issue.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key8080198
Report Number2134812-2018-00084
Device Sequence Number13859082
Product Code DQY
UDI-Device IdentifierM20656390
UDI-Public+M20656390/$$32009066325943
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2020
Device Model Number5639
Device Lot Number632594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR